Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2013, 12:18 AM EDT for 6 counties in Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 12:18 AM EDT (04:18 UTC)
- Expired
- Jun 27, 2013, 1:15 AM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Morgan County, TN, Scott County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 10:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:30 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 26, 9:30 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 930 PM EDT WED JUN 26 2013 .DISCUSSION...THUNDERSTORM COMPLEX OVER NW KY IS RAPDILY DEVELOPING TO THE WEST OF THE INITIAL ACTIVITY FROM THIS AFTERNOON. LOW LEVEL JET AND STRONG ISENTROPIC LIFT SHOULD KEEP THIS COMPLEX GOING OVERNIGHT. AIRMASS STILL UNSTABLE WITH SURFACE BASED CAPES OF AROUND 1000 TO 2000 J/KG...NOTING 27/00Z OHX SOUNDING WITH POSITIVE CAPE OF 2100 J/KG AND RNK EVEN MORE UNSTABLE AT JUST OVER 3000 J/KG. BULK SHEAR HAS INCREASED TO NEAR 30 KTS OVER THE CUMBERLAND PLATEAU PER 01Z ANALYSIS. THE EARLIER UPDATE OF FORECAST GRIDS AND PRODUCTS LOOKS GOOD FOR NOW. PLAN TO MONITOR POTENTIAL COVERAGE OF STORMS THROUGH MIDNIGHT AND MAY UPDATE AGAIN IF POPS NEED TO BE PUSHED UP TO CATEGORICAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 89 70 92 67 / 70 50 30 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 88 69 89 67 / 70 50 30 60 30 OAK RIDGE, TN 71 87 69 90 66 / 70 50 20 60 30 TRI CITIES AIRPORT, TN 67 85 65 85 62 / 70 50 50 60 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 26, 2:57 PM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT WED JUN 26 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 257 PM EDT WED JUN 26 2013 /157 PM CDT WED JUN 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON HOURS ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO INCREASE IN COVERAGE ACROSS THE OHIO VALLEY LATER THIS AFTERNOON AND EVENTUALLY BUILD INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. LARGE HAIL AND EVEN AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS MAY REACH IN EXCESS OF 1 INCH PER HOUR WITH SOME OF THE STORMS WHICH MAY CAUSE MINOR FLOODING OF LOW LYING OR FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STORMS FROM WEDNESDAY NIGHT MAY LINGER INTO THURSDAY MORNING. AN UPPER LEVEL TROUGH WILL DROP SOUTHWARD TO THE AREA ON FRIDAY...BRINGING A COLD FRONT AND ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL. THE TROUGH WILL PERSIST OVER THE EASTERN HALF OF THE COUNTRY THROUGH TUESDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. WHILE THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME THROUGH THE WEEKEND AND EARLY NEXT WEEK...LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO THURSDAY.
In the hours before
Special weather statement, Jun 26, 11:01 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1101 PM EDT WED JUN 26 2013 TNZ014>016-037>039-270345- CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-UNION TN- 1101 PM EDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK...EASTERN HAMBLEN...GRAINGER...CLAIBORNE AND UNION COUNTIES UNTIL 1145 PM EDT... AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TAZEWELL...OR 9 MILES NORTHWEST OF RUTLEDGE...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE... TAZEWELL...BEAN STATION...LONE MOUNTAIN...THORN HILL...HOWARD QUARTER...EVANSTON...TREADWAY...MOORESBURG AND KLONDIKE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jun 26, 11:12 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1112 PM EDT WED JUN 26 2013 TNZ014>016-037>039-270400- CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-UNION TN- 1112 PM EDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAWKINS...HANCOCK... HAMBLEN...GRAINGER...CLAIBORNE AND UNION COUNTIES UNTIL MIDNIGHT EDT... AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MAYNARDVILLE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUTLEDGE...BEAN STATION...SPRINGDALE...SANDLICK...LONE MOUNTAIN...THORN HILL...HOWARD QUARTER...TREADWAY...MOORESBURG AND EVANSTON. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
Special weather statement, Jun 26, 11:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1141 PM EDT WED JUN 26 2013 TNZ014>016-038-039-270430- CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN- 1141 PM EDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK...HAMBLEN... GRAINGER AND CLAIBORNE COUNTIES UNTIL 1230 AM EDT... AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF RUTLEDGE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEAN STATION...THORN HILL...MOORESBURG...TREADWAY...KLONDIKE AND ST. CLAIR. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:13 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Scott and 1 more | 47 min |
| Jun 27, 1:20 AM EDT | Areal Flood Advisory | MRX | Sullivan, Washington | 115 min |
| Jun 27, 1:39 AM EDT | Tornado Warning | MRX | Claiborne, Hancock | 36 min |
| Jun 27, 2:01 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Hancock and 3 more | 44 min |
| Jun 27, 2:05 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Sevier, Union | 40 min |
| Jun 27, 3:36 AM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 54 min |
| Jun 27, 3:41 AM EDT | Severe Thunderstorm Warning | MRX | Blount | 49 min |
| Jun 27, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.